MAUDE Adverse Event Report: NUVASIVE INC. COALESCE THORACOLUMBAR INTERBODY FUSION SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. COALESCE THORACOLUMBAR INTERBODY FUSION SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 4090288P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned to nuvasive and no radiographs provided so the complaint was unable to be confirmed.The patients postoperative physical activity or if a fall was experience is unknown.Review of the reported event noted that two weeks after index placement an interbody migrated back into the right foramen for which no root cause could be determined however, implant selection and placement, space preparation, insufficient fixation and or excessive postoperative physical activity are suspected as the cause or contributors to the event.No additional investigation can be completed.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformance's with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: "potential adverse events and complications potential adverse effects resulting from use of the coalesce thoracolumbar interbody fusion system include, but are not limited to, the following: loosening, cracking or fracture of the implant components.Loss of fixation in bone." "warnings and precautions.The coalesce thoracolumbar interbody fusion system should be used only by those physicians who have been trained in the appropriate, specialized procedures.Knowledge of appropriate surgical techniques, instrumentation, proper selection and placement of implants and postoperative patient care and management are essential to a successful outcome.Correct selection of the coalesce thoracolumbar interbody fusion system implant components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient.Always handle the coalesce thoracolumbar interbody fusion system components carefully.The surface of the implant must be protected from damage during handling.Avoid contacting the implant with other tools or materials that could notch, scratch or otherwise damage the implant surface.Damage to the implant¿s surface finish may result in loss of proper mechanical function of the device." "patient selection information the surgeon is responsible for patient selection.The surgeon is responsible for understanding the appropriate indications and contraindications associated with the device and selecting the surgical procedures and techniques determined to be the best for each individual patient.Each surgeon must evaluate the appropriateness of the device and the procedure used to implant the device based on his/her own training experience.The physician must determine if the device is appropriate for patients having any of the following physical or emotional conditions: drug and/or alcohol and/or tobacco addiction and/or abuse.Infectious disease.Malignancy.Local bone tumors.Systemic or metabolic disorders.Compromised wound healing.Obesity.Demonstrated psychological instability, inappropriate motivation or attitude.Unwillingness to accept the possibility of multiple surgeries for revision or replacement.Lack of understanding that their preoperative capacity may not be fully recovered even after successful implantation." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." 9402597-en g-2022-06.
 
Event or Problem Description
The event was identified during a review of the pmcf interbody study, the report identified that on (b)(6) 2024 a patient underwent a transforaminal lumbar interbody fusion procedure at l4/5.On (b)(6) 2024, x-rays demonstrate that the interbody has migrated from the disc space back into the right foramen.On (b)(6) 2024, a l4-5 tlif revision took place with no additional information provided.

Brand Name
COALESCE THORACOLUMBAR INTERBODY FUSION SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key20489135
Report Number2031966-2024-00275
Device Sequence Number17024036
Product Code MAX
UDI-Device Identifier00887517056399
UDI-Public887517056399
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4090288P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale